Jump to content



Photo

5 Weeks In To Bead Counting, Depressed


  • Please log in to reply
5 replies to this topic

#1 abbyjb

abbyjb

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 22 March 2015 - 09:21 PM

Hi, I learned about bead counting for your site, and thank you thank you for that!!! I have been on cymbalta for 2 years now. A year ago, i was dealing with some increase in depression so my dr. suggested doubling my dose, from 60mg to 120mg. I started sweating like a pig and had some rage issues, and decided to go back to 60mg after one month at 120mg. It was HELL!!! I felt like death for probably 3 months, maybe longer. it was awful, and thats when i started to do research and found out just how hard it is to get off cymbalta. Here I am a year later, and decided that I really would like to try to be medication free, after doing a little research on long term effects of anti depressants. i counted my 60mg beads and found there to be 520 or so, so i started removing 40 each week. My physical withdraw symptoms have been fairly decent this time around. no head zaps, and not much brain fog. In comparrison to last time, so far its been a breeze. This last week, however,  I hit a huge wall with feel depressed. More so then that, I am just angry about everything and anything. My two kids (who i normally adore) annoy me to death, and I've found myself saying things to them I would NEVER say. I just feel like my blood is boiling, for no reason at all. I literally sleep all the time. I can't help taking a nap every day, and fall asleep on the couch as soon as the kids are in bed. All i want to do is sleep, and i get so angry knowing I can't do that any time I want.  I am drained already, and I've only been feeling this way for a week. I am scared that I am getting depressed again, but also feel like its probably withdrawal. I don't want back on antidepressants, ive been on them for the last 7 years, I think i owe it to myself to see if i can make it with out, but it is so hard when i feel so low. Are these feelings normal when withdrawing? How long should i expect these feelings to last? Thanks for any help!!

~Abby


#2 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 22 March 2015 - 10:31 PM

Hi Abby

 

Welcome.

 

For how many weeks have you been removing 40 additional beads per week? When we know this we can help you with some estimates.

 

40 additional beads each week out of 520 gets you through in 13 weeks. Considering that you've had long-term exposure to these toxins (7 years total with 2 years on duloxetine), I think 13 weeks is too fast, and the proof is in the severity of the symptoms. I would consider 24 weeks a bare minimum after 7 years on antidepressants. I would probably wean off over 1 year. 

 

A lengthy withdraw isn't practical for everybody, and some folks are forced to quit cold turkey. There are a number of those cold-turkey special soldiers here on this forum! But the key is to let the symptoms dictate the rate of reduction: if the symptoms are severe, you're going too fast. Surely it's healthier to flow through withdrawal with minimal symptoms and minimal stress. Listen to your body.

 

Your symptoms of depression, rage, exhaustion, and feeling out-of-control are pretty typical for withdrawal from Cymbalta. 

 

Your desire to be drug-free is an honourable and extremely worthwhile quest, and I wish you all the best on this journey.

 

Quality of life is all that matters, and only you can decide what that means; often the only peace to be found is with some form of medication. Being drug-free isn't practical for everybody, and you'll just have to try it and see.

 

If you manage your weaning regimen guided by the symptoms, the length of withdrawal has less meaning. You can do this.

 

Take care.


  • gail and TryinginFL like this

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,041 posts
  • LocationMissouri

Posted 23 March 2015 - 08:32 AM

I agree with TM. That is too fast. I would recommend taking 3 or 4 months to step down, especially with children in the house. Anytime the withdrawal gets to bad just stay at that level until things stabilize.


#4 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,137 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 5 years, I hope to help others as they join us

Posted 23 March 2015 - 08:34 AM

Welcome Abby!

 

You have come to the right place for help, support and wonderful people!

 

I am one of those cold turkey survivors - been off over 14 months now, and it was HELL!  I feel that I was robbed of the entire year 2014 and am so happy that it's over!

 

Unfortunately, what you have been experiencing is an indication that you have definitely been going way too fast!  Listen to TM, as he is right on and can help you to set up a weaning regimen to keep you as comfortable as possible. 

 

I wish you the best and please come back to let us know how you are doing.  You want to keep yourself as much in control as possible since you don't want your children to suffer.

 

Liz


#5 abbyjb

abbyjb

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 23 March 2015 - 10:46 AM

You guys are awesome!! Seriously it is so nice to know others have conquered this seemingly impossible task!! I never considered such a long term weaning, and when I read your post, I just felt to excited. For some reason I had it in my mind the faster I'm off the better. It really just is awful, and I feel so bad for everyone in my house, my kids basically saw me disappear overnight.  So, I am taking your advice, I am going to take the next year and do this. I really am not in any hurry, I don't have any real reason to be miserable. My goal is to be anti depressant free, but that's a life time goal, it doesn't need to happen yesterday. I am going to remove 45 beads per month, over the next year. Thank you so much you guys, I know it seems like a simple answer, but it never actually occurred to me to do it this way. You may have just saved me!! Thank you thank you thank you!!!!

~Abby 


  • fishinghat , thismoment and gail like this

#6 gail

gail

    God-like

  • Site Supporter
  • 5,462 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 24 March 2015 - 02:50 PM

Abby,

Have you seen the post on bead counting? You will find it in Are you new here, topic name Bead counting.

Instead of taking of 45 beads in one shot, I would prefer the method of, let's say, three beads the first day, six the next, nine the next and so on to have a smoother withdrawal.

If you hit a wall, stabilize then go on. Best of luck, hope you post again!



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users